MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 3.5/22; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 3.5/22; CORONARY DRUG-ELUTING STENT
Model Number 453953
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro mission drug-eluting stent system was selected for treatment of a lesion (stenosis degree: 95 percent) in the mildly tortuous mid svg to diagonal.A shockwave pre-dilatation was done over a filter-wire protection device.The orsiro mission was introduced but could not be inflated more than 2 atm due to hole in balloon.Stent and balloon had to be removed with guide catheter and sheath.
 
Additional Manufacturer Narrative
Combination product: yes.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the angiographic material provided was reviewed.The delivery system and the stent were returned inside the guiding catheter used in the intervention.The stent was located on the distal end of a filterwire protection system.The stent is severely deformed over its entire length.The balloon of the affected delivery system shows signs of an inflation attempt.The distal balloon shoulder is slightly unfolded.Microscopic inspection of the balloon showed no damage or irregularity.A strong kink was observed in the device shaft about 6 mm distal to the guide wire exit port.During functional testing water was seen to emerge from the guide wire exit port.Microscopic inspection revealed a damage of the inflation lumen at the kink close to the the guide wire exit port.In addition, the hypotube was found strongly kinked about 642 mm and 724 mm distal to the kink protector.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.
 
Additional Manufacturer Narrative
Combination product: yes.Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the angiographic material provided was reviewed.The delivery system and the stent were returned inside the guiding catheter used in the intervention.The stent was located on the distal end of a filterwire protection system.The stent is severely deformed over its entire length.The balloon of the affected delivery system shows signs of an inflation attempt.The distal balloon shoulder is slightly unfolded.Microscopic inspection of the balloon showed no damage or irregularity.A strong kink was observed in the device shaft about 6 mm distal to the guide wire exit port.During functional testing water was seen to emerge from the guide wire exit port.Microscopic inspection revealed a damage of the inflation lumen at the kink close to the guide wire exit port.In addition, the hypotube was found strongly kinked about 642 mm and 724 mm distal to the kink protector.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
ORSIRO MISSION (US) 3.5/22
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19154468
Report Number1028232-2024-02187
Device Sequence Number7861923
Product Code NIQ
UDI-Device Identifier07640130456099
UDI-Public(01)07640130456099(17)250
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Model Number453953
Device Catalogue Number453953
Device Lot Number06232630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/08/2024
10/28/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date05/09/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age84 YR
Patient SexMale